# SDR AALA2019061879023

- Difficulty date: June 14, 2019
- Submitted: June 19, 2019
- Operation: Air carrier
- Aircraft: N883NN
- Make and model: Boeing 737823
- Aircraft serial: 31137
- Aircraft time: 23,326 hours, 9,400 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 38007021
- Part serial: P9222
- Condition: Fire
- Part time: 13,280 hours, 16,888 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: DURING APU START, THE APU SHUT DOWN ALL ELECTRICITY AND AIR. BATTERY WAS DISCHARDING AND RAMP PERSONNEL NOTED FLAMES COMING FROM OUTSIDE THE APU TAIL PIPE AREA. FLAMES WRAPPED AROUND EXHAUST AND FLAMES EXTINGUISHED, NO FIRE EXTINGUISHING AGENT WAS USED.  MAINTENANCE REMOVED AND REPLACED APU IAW CARD 49-94-11. OPS CHECK NORMAL. LEAK CHECK OKAY.
